• Phoenix Rising needs funds to operate: please consider donating to support PR

Jarisch–Herxheimer reaction

morgan_25

Senior Member
Messages
133
Likes
162
I also have a lot of mucus and lose my voice.
Man that’s horrible 😞 it’s so frustrating cause I feel like m sinuses are so blocked and that I have a golf ball in my throat but I can’t cough anything up. Only thing I have found that gives me any sort of relief is flushing my sinuses with a neti pot, but I have to do it every day to continue to feel relief otherwise it just comes back.
 

EddieB

Senior Member
Messages
352
Likes
388
Location
Northern southern California
Yeh, it’s a bad place to have messed up. We need to eat, breath and talk through there.

I’m not sure, but you may have some of what is referred to as silent reflux. Look it up. Like acid reflux, but you don’t feel it. Vapor from the stomach finds its way up the throat and irritates. Causes a lot of the symptoms you describe. The nerves through that area are deceiving, pain can be radiated to other places. There is also visceral hypersensitivity, where the nerves overreact to minor acid exposure. I think I have a little of all the above.

I’ve had endoscopy done where I was in so much pain I thought sure they would find my throat rotted away.
And the they tell me “mild irritation”.

You could try some basic things to see if it helps. Sleep on you left side, elevate the top of your bed, no food 4 hours before bed.
 

toyfoof

Senior Member
Messages
1,172
Likes
5,223
Location
Sedona, AZ
Okay I am on 1g a day right now. I wish I could see results with my ears throat head and neck. I definitely have some worse problems but this is so new and unfamiliar that it makes it more concerning.
Are there any plans to up your dose? I think you want to be on at least 2g, possibly up to 4g to get your infection under control. You may not be noticing anything because your dose is too low.
 

sometexan84

Senior Member
Messages
424
Likes
456
I had major throat and sinus issues that I believe were caused by Enterovirus B infection and Streptococcus. Strep throat was regular, wasn't fun, but didn't last long. But apparently it never went away and caused all sorts of trouble.

And I only learned like a month or so ago how enterovirus can cause the sinus issues I had for so long back in 2018.

Some of my personal notes...

I actually found that I did my first shot in 2018.

Check out this timing!!!

1596512328000.png


However, here are some other personal notes I have. I had to go through all my old med records to remember that I had Conjunctivitis in one eye....
 

morgan_25

Senior Member
Messages
133
Likes
162
Yeh, it’s a bad place to have messed up. We need to eat, breath and talk through there.

I’m not sure, but you may have some of what is referred to as silent reflux. Look it up. Like acid reflux, but you don’t feel it. Vapor from the stomach finds its way up the throat and irritates. Causes a lot of the symptoms you describe. The nerves through that area are deceiving, pain can be radiated to other places. There is also visceral hypersensitivity, where the nerves overreact to minor acid exposure. I think I have a little of all the above.

I’ve had endoscopy done where I was in so much pain I thought sure they would find my throat rotted away.
And the they tell me “mild irritation”.

You could try some basic things to see if it helps. Sleep on you left side, elevate the top of your bed, no food 4 hours before bed.
Yeah that does sound like some of my symptoms for sure! I finally got an appointment with an ears nose and throat doctor, but won’t be until the 17th, however I am hoping they can give me a good idea of what’s causing this discomfort and I will definitely ask them about it, thank you!
 

morgan_25

Senior Member
Messages
133
Likes
162
Are there any plans to up your dose? I think you want to be on at least 2g, possibly up to 4g to get your infection under control. You may not be noticing anything because your dose is too low.
Okay I added that to my list of things to discuss with her at our next appointment. At that time I will have been on Valtrex for four weeks so if I don’t see any improvement by then, then I would definitely push for that.

I had wondered because I saw some people mentioned their dosages on the FB groups that we follow and it seemed like most of them were on significantly higher doses than I.
 

morgan_25

Senior Member
Messages
133
Likes
162
I also want say, I believe this is a symptom and not the root problem. I saw two different ENT doctors. Once they saw I’d had a barium swallow showing reflux, they wouldn’t listen to any of my other issues. So don’t let them write you off with reflux.
Oh damn okay got it. I have a bunch of other issues for them to look at too and I am certain reflux does not cause tinnitus so they will need to listen.
 

morgan_25

Senior Member
Messages
133
Likes
162
I had major throat and sinus issues that I believe were caused by Enterovirus B infection and Streptococcus. Strep throat was regular, wasn't fun, but didn't last long. But apparently it never went away and caused all sorts of trouble.

And I only learned like a month or so ago how enterovirus can cause the sinus issues I had for so long back in 2018.

Some of my personal notes...

I actually found that I did my first shot in 2018.

Check out this timing!!!

View attachment 38618

However, here are some other personal notes I have. I had to go through all my old med records to remember that I had Conjunctivitis in one eye....
Wow that is some seriously interesting information! So stay far away from steroid shots then? I have been getting them every four months or so in my wrists due to carpal tunnel syndrome.

I never really thought that conjunctivitis could be relevant at all but since you mentioned it, I have had it MULTIPLE times. I was always told that it was allergic conjunctivitis.
 

sometexan84

Senior Member
Messages
424
Likes
456
I never really thought that conjunctivitis could be relevant at all but since you mentioned it, I have had it MULTIPLE times. I was always told that it was allergic conjunctivitis.
I learned there are multiple types, including bacterial and viral. And bilateral or unilateral helps determine the cause, if it's in one eye or both eyes.

It could be anything. You just have to check out the options. This is a pretty good article on it - https://www.healio.com/news/pediatr...-conjunctivitis-from-allergic-and-viral-conju
 

morgan_25

Senior Member
Messages
133
Likes
162

EddieB

Senior Member
Messages
352
Likes
388
Location
Northern southern California
So I tried another valcyclovir today. Same results, my stomach and throat are burning.

The doctor was willing to give me acyclovir but not so much for famivir. Or I could go try and load up on antiviral supplements. I don’t know what to do...
 

sometexan84

Senior Member
Messages
424
Likes
456
You need to figure out if you have Esophagitis and which kind - https://www.mayoclinic.org/diseases-conditions/esophagitis/symptoms-causes/syc-20361224

I see the acid reflux and burning symptoms in multiple categories. I'd definitely be trying to figure out the burning thing first, and fix that. If it is HSV, then you can treat it other ways. Maybe after you do a bit of treatment for that, you'll be able to tolerate Valtrex?

More relevant stuff from my notes...
Aside from EGb, I've seen mentions of "Lactobacillus rhamnosus" as a probiotic to fight HSV-1. But, there might even be more solutions. The quercetin might even be a possibility
 

EddieB

Senior Member
Messages
352
Likes
388
Location
Northern southern California
Sorry, I’m just really disappointed, bad day...
I'd definitely be trying to figure out the burning thing first, and fix that.
I wish I could. Had two back to back endoscopy, no hernia, nothing to fix. ENT doctors say surgery, gastrologist say no way, risk of not being able to swallow and vagus nerve damage. He believes nerve damage is the cause. PPI keeps the acid down, but is ruining digestion and slowing transit time.

Last year, I had a bit of relief when the gastro had me take Mirtazapine. It was to increase transit time and balance nerve function. Helped for about 3 months then quit.

I suspect it boosted my immune system. My white cell count came up to 6.1, highest ever during that time.
 

sometexan84

Senior Member
Messages
424
Likes
456
You should probably know that acyclovir is just a different form of valacyclovir. I'm afraid you might have the same issues.